Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2006, 4:42 PM EDT for Broward County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 5, 2006, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 052042 SVRMFL FLC011-052130- /O.NEW.KMFL.SV.W.0056.060605T2042Z-060605T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 442 PM EDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COOPER CITY...AND MOVING NORTHEAST AT 5 MPH. * THE STORM WILL AFFECT... SOUTHWEST RANCHES COOPER CITY PLANTATION HOLLYWOOD DANIA BEACH PORT EVERGLADES SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2603 8039 2598 8028 2604 7998 2624 8014 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 052106 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 506 PM EDT MON JUN 5 2006 FLC011-052130- /O.CON.KMFL.SV.W.0056.000000T0000Z-060605T2130Z/ BROWARD FL- 506 PM EDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHEASTERN BROWARD COUNTY... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DAVIE DOWNTOWN...OR ABOUT NEAR PLANTATION...MOVING NORTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSECTION I-595 AND I-95...LAUDERHILL...SEA RANCH LAKES...PORT EVERGLADES...LAUDERDALE BY THE SEA...FORT LAUDERDALE BEACH...WILTON MANORS...POMPANO BEACH...POMPANO BEACH AIRPORT...OAKLAND PARK... LAUDERDALE LAKES...DANIA BEACH AND FORT LAUDERDALE. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2603 8039 2598 8028 2604 7998 2624 8014 $$ GARCIA
000 WWUS52 KMFL 052124 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 524 PM EDT MON JUN 5 2006 FLC011-052134- /O.EXP.KMFL.SV.W.0056.000000T0000Z-060605T2130Z/ BROWARD FL- 524 PM EDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE, LAT...LON 2603 8039 2598 8028 2604 7998 2624 8014 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:30 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 2:30 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT MON JUN 5 2006 .DISCUSSION...FORECASTS AND WEATHER ON TRACK AND MODELS IN REASONABLE AGREEMENT THIS RUN. FRONTAL TROUGH SHOULD PUSH THROUGH SOUTH FLORIDA LATER TONIGHT BRINGING A TEMPORARY END TO THE DIURNAL SHOWERS AND STORMS. TUESDAY WILL FEATURE LOTS OF SUN AND CLOSE TO NIL POPS. WEDNESDAY LOOKS FAIRLY DRY AS WELL. MODELS CONTINUE TO SHOW OLD BOUNDARY MAKING ITS WAY BACK NORTH WEDNESDAY NIGHT AND THURSDAY BRINGING A RETURN TO DEEPER MOISTURE. SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS RETURNING LATER IN THE WEEK. GFS MOS GUIDANCE NUMBERS LOOK GOOD REMAINDER OF THE WEEK WITH TEMPERATURES AROUND NORMAL. && .MARINE...WINDS AND SEAS WILL REMAIN FAIRLY QUIET THIS WEEK DUE TO VERY WEAK SURFACE PRESSURE FEATURES. && .FIRE WEATHER...DEWPOINTS WILL REMAIN IN THE 60S ON TUESDAY SO RH VALUES SHOULD REMAIN IN THE 40S...PERHAPS UPPER 30S FOR AWHILE INTERIOR ZONES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 89 74 89 / 20 5 5 10 FORT LAUDERDALE 73 90 75 88 / 20 5 5 20 MIAMI 73 91 75 90 / 20 5 5 20 NAPLES 72 88 73 89 / 10 5 5 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 5, 11:22 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1122 AM EDT MON JUN 5 2006 FLZ063-066>075-061530- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1118 AM EDT MON JUN 5 2006 ...ISOLATED THUNDERSTORMS THIS AFTERNOON EXCEPT SCATTERED EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: WEST COAST SEA BREEZE SHOULD DEVELOP AND PUSH ACROSS SOUTH FLORIDA THIS AFTERNOON, AS THE EAST COAST SEA BREEZE REMAINS CLOSE TO THE EAST COASTAL AREAS OF SOUTH FLORIDA. THIS WILL ALLOW FOR THE MOST OF THE THUNDERSTORM ACTIVITY TO BE OVER THE EAST COAST AREAS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES, WIND GUSTS UP TO 30 MPH, AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. 60
In the hours before
Special weather statement, Jun 5, 1:51 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 151 PM EDT MON JUN 5 2006 FLZ071-072-051815- BROWARD METROPOLITAN-WESTERN BROWARD- 151 PM EDT MON JUN 5 2006 AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION U.S. 27 PINES BLVD...OR NEAR WESTON...MOVING EAST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...POSSIBLE PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. BD
Special weather statement, Jun 5, 2:41 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT MON JUN 5 2006 FLZ067-068-072-051915- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- 241 PM EDT MON JUN 5 2006 AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CORAL SPRINGS...MOVING EAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...PEA SIZED HAIL AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. BD
Special weather statement, Jun 5, 4:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 423 PM EDT MON JUN 5 2006 FLZ067-052130- PALM BEACH WESTERN- 423 PM EDT MON JUN 5 2006 AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES NORTHEAST OF HOLEY LAND WILDLIFE AREA AND ACROSS OKEECHOBEE ROAD...OR 12 MILES SOUTH OF SOUTH BAY...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL AFFECT THE SOUTHWESTERN PORTIONS OF PALM BEACH COUNTY...WEST OF THE LOXAHATCHEE NATIONAL WILDLIFE REFUGE THROUGH 530 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:29 PM EDT | Special Marine Warning | MFL | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.